Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 25, 2006, 5:29 AM CDT for Graham County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 5:29 AM CDT (10:29 UTC)
- Expired
- Jun 25, 2006, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Graham County, KS
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 251035 FFWGLD KSC065-251230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 529 AM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GRAHAM COUNTY IN NORTHWEST KANSAS * UNTIL 730 AM CDT * AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS PORTIONS OF SOUTHERN GRAHAM COUNTY...MAINLY ALONG A LINE FROM 9 MILES SOUTHWEST OF HILL CITY SOUTHEAST TO AROUND HIGHWAY 283. ONE TO THREE INCHES OF RAIN...WITH HAVE FALLEN IN THIS AREA OVERNIGHT. A SMALL CLUSTER OF THUNDERSTORMS 13 MILES NORTHEAST OF SAINT PETER IS BEGINNING TO MOVE OVER THIS AREA...WITH AN ADDITIONAL HALF OF AN INCH OR MORE OF RAIN POSSIBLE OVER ALREADY SATURATED AREAS. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF GRAHAM COUNTY. HOWEVER...THIS WILL IMPACT HIGHWAY 283 FROM ROUGHLY 10 MILES SOUTH OF HILL CITY TO THE GRAHAM COUNTY LINE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3933 9976 3932 10006 3913 10010 3913 9963 $$ JRM
1 follow-up statement
000 WGUS73 KGLD 251155 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 552 AM MDT SUN JUN 25 2006 KSC065-251202- GRAHAM KS- 652 AM CDT SUN JUN 25 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN GRAHAM COUNTY... THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS SOUTH CENTRAL GRAHAM COUNTY AS THUNDERSTORMS CONTINUE TO WEAKEN AND SHIFT TO THE EAST OF THE AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3933 9976 3932 10006 3913 10010 3913 9963 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:03 PM CDT, 14 hours 26 minutes earlier.
Area forecast discussion, Jun 24, 3:03 PM CDT, 14 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 203 PM MDT SAT JUN 24 2006 .SHORT TERM... (TONIGHT - TUESDAY) FORECAST PROBLEM WILL BE CONVECTION ASSOCIATED WITH WEAK COLD FRONT WHICH WILL PUSH THROUGH TONIGHT AND SUNDAY. BEST UPPER SUPPORT FOR THE FRONT WILL BE OVER IOWA...BUT APPEARS CWA WILL GET BRUSHED BY SOME PVA AS TROUGH AXIS APPROACHES/WEAK 500MB HEIGHT FALLS FORECAST BETWEEN 06Z TONIGHT AND 18Z ON SUNDAY. MODELS BRING IN SOME LIGHT QPF AND INCREASE 700-500MB RH DURING THAT TIME FRAME. RIGHT REAR QUADRANT OF 250MB JET ALSO OVER THE AREA BETWEEN 12Z-18Z SUNDAY MORNING. BEST CHANCES APPEAR TO BE IN COLORADO ZONES AS CONVECTION MIGRATES SOUTH SOUTHEASTWARD FROM NORTHERN COLORADO/CHEYENNE RIDGE OVERNIGHT AND INTO EARLY SUNDAY MORNING. PRECIPITATION WILL END FROM NORTH TO SOUTH SUNDAY AFTERNOON AS TROUGH AXIS CONTINUES SOUTH AND 500MB HEIGHTS BEGIN TO RISE. NEARLY MERIDIONAL UPPER FLOW WILL SET UP ON MONDAY...WITH HINTS OF A SHORTWAVE RIDGE. PROFILES QUITE DRY THROUGH THE COLUMN...WILL KEEP IT DRY. CONVECTION DURING THE DAY ON TUESDAY APPEARS TO BE DIURNALLY DRIVEN AND RESTRICTED TO EASTERN COLORADO. WEAK 0-6KM MEAN WINDS SUGGESTS THEY WILL NOT REACH KANSAS BEFORE DISSIPATING AFTER DARK. WILL ALSO NEED TO WATCH FRONTAL BOUNDARY APPROACHING FROM NEBRASKA ON TUESDAY. OPERATIONAL GFS CONSIDERABLY FASTER THAN NAM/WRF. CONSIDERING STRENGTH OF UPPER RIDGE TO THE SOUTHWEST...PREFER SLOWER TIMING. THIS WOULD SUPPORT SLIGHT CHANCE POPS TUESDAY NIGHT. .LONG TERM... (WEDNESDAY - SATURDAY) UPPER RIDGE WILL GRADUALLY BUILD NORTH AND EASTWARD THIS PERIOD FROM THE DESERT SOUTHWEST...AND BE CENTERED NEAR THE CENTRAL ROCKIES BY THE END OF THE WEEK. ECMWF A LITTLE FASTER WITH THIS THAN THE OPERATIONAL GFS...BUT BOTH MODELS SHOWING THE SAME TREND. THE TEMPERATURE FORECAST WILL THEREFORE REFLECT A GRADUAL WARMING TREND...ENDING UP ABOVE NORMAL AT THE END OF THE PERIOD. AS FOR PRECIPITATION...UNTIL THE RIDGE AXIS GETS CLOSER THE CWA WILL CONTINUE TO BE OPEN TO SHORTWAVES COMING THROUGH IN THE NORTHWEST FLOW ALOFT...EJECTING FROM A LARGE UPPER LOW NEAR THE GREAT LAKES. COLD FRONT COMING DOWN THE PLAINS SHOULD REINFORCE UPSLOPE FLOW EARLY IN THE EXTENDED PERIOD...BUT THEN LOW LEVEL FLOW WILL GRADUALLY TRANSITION TO DOWNSLOPE BY LATE IN THE PERIOD AS UPPER RIDGE BUILDS. SO WILL HAVE SOME SLIGHT/LOW CHANCE POPS EARLY...THEN ONLY SLIGHT CHANCES IN COLORADO LATE AS WEAK 0-6KM MEAN WINDS UNDER THE RIDGE SHOULD LIMIT CONVECTION TO DIURNAL/HIGH TERRAIN TYPE STUFF. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
Hazardous weather outlook, Jun 24, 11:51 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT SAT JUN 24 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1051 AM CDT SAT JUN 24 2006 /455 AM MDT SAT JUN 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DURING THE MID TO LATE AFTERNOON HOURS THUNDERSTORMS ARE AGAIN POSSIBLE...MAINLY ALONG A FRONTAL BOUNDARY NEAR THE HIGHER TERRAIN OF EASTERN COLORADO. STORMS ARE EXPECTED TO MOVE SOUTHEAST DURING THE LATE AFTERNOON AND EVENING. A FEW STORMS MAY DRIFT INTO YUMA...KIT CARSON AND CHEYENNE COUNTIES IN COLORADO AND BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALMOST EVERY AFTERNOON AND EVENING FROM SUNDAY THROUGH THURSDAY ACROSS VARIOUS PARTS OF THE TRI-STATE AREA. THE MAIN THREAT WITH THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FS
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.